Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    CURRENT MEDICATION QUESTION
    avatar
    onecat posted:
    hello - we posted earlier about the blurr probable 'cyctic macular edema'' (OCT/fluriscein angeo both negative) immediately following cataract surgery which you were kind enough to read and comment on...
    The patient is now concerned about the number of daily drops as instructed by the surgeon for one of the 3 meds he's currently on:
    (1) Accuvail drops 0.45% (brand/non-perservative) ...patient just read package-insert which stated: 1 drop/ 2x per day/ for 2 weeks post-op.
    But he's on 1 drop/ 3x day/ - and administration will be longer than 2 weeks ( as 'recommended' in the insert) (until he sees surgeon on Jan 4th) .
    Patient is now 'weaning' off the Zymad;
    but staying on Predilisone 5x day.
    Also would you have any 'reservations' on the possible next step in 6 weeks which would be direct interoccular (sp? ) injection if no improvement from the drops + the steriod injection behind the eye that he had 1/2 aweek ago. Again, thank you for your kind advices.
    Reply
     
    avatar
    Alan M Kozarsky, MD responded:
    It is not uncommon to recommend that someone use non-steroidal anti inflammatory drops more often and for longer duration that product labeling suggests. It is also possible to administer an intraocular steroid injection following one outside the eye. Your doctor must monitor your eye pressure which can rise as a result of both the steroid eye drops and the injections.

    My concern is the diagnosis of cystoid macular edema as the cause of your blurred vision. With a typical case, the angiogram should be positive as should the OCT. The vision should not be quite as blurred as the 20/400 which you mention. And the usual onset is later after the cataract surgery.
     
    avatar
    onecat replied to Alan M Kozarsky, MD's response:
    Thank you so much for your reassurances above per med 'doseage' .
    Regarding the 'reasons' as to 'why' this happened basically 'overnite' we will do as you suggested...at next visit to the specialist i.e. ''other possible causes' ?...
    Insofar as blurred vision at testing times, pt. had been pre-op on Acuvail and post-op at time of OCT & angio studies ? - could that med ' (and/or the others) have contributed' to amount of blurriness ?
    many thanks again for your kindess extended ....
     
    avatar
    onecat replied to Alan M Kozarsky, MD's response:
    Hello - now one month since surgery- last recent ( 2 wk.ck- up) with surgeon had patient seeing 20/200 PH at 20/50 & 20/60. (previous was 20//400; PH 20/200).
    Returns to surgeon in 2 weeks and retina specialist in 3 weeks for 6 wk evaluation. (drop regimine continues)
    Hopefully 'this' is an improvement? ...but big question - is it possible progress could be 'arrested' at this level above and not continue to improve
    (2) is there any chance of 'reversal' back to the original reading of 20/400?
    ....I realize this is difficult for you not knowing, or examing patient ...but thought i'd ask. Many thanks again


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    Tips to fight eye puffiness
    Here are tips that you may find it useful to get rid puffy eyes . Watch your alcohol intake. Becaue it can cause yes bloated if you ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.